MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); VENTRICULAR (ASSIST) BYPASS
Model Number 104911JPN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ruptured Aneurysm (4436)
Date of Event 04/06/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the patient passed away due to ruptured thoracic aortic aneurysm.The death was expected since the patient did not have an intention of transplanting, the case was essentially managed as destination therapy.The device was not explanted.
 
Additional Manufacturer Narrative
Section d1: brand name corrected.Section d4: model and catalog numbers corrected, udi number corrected.Section e1: customer site was (b)(6).Manufacturer's investigation conclusion: a direct correlation between the heartmate ii left ventricular assist system (lvas), serial number (b)(6), and the reported patient outcome could not be conclusively determined through this evaluation.The relevant sections of the device history records for (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.The current revision of the ifu can be found on the eifu page of the abbott website.The heartmate ii left ventricular assist system (lvas) instructions for use (ifu) is currently available.The ifu lists potential adverse events, including death, that may be associated with the use of the heartmate ii left ventricular assist system.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
Additional information was received that the aortic aneurysm was genetic in origin.There was no device involvement in the patient's death and the device operated as expected.

Brand Name
THORATEC® HEARTMATE II®, LVAS IMPLANT KIT (WITH SEALED GRAFTS)
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21901847
Report Number2916596-2025-02524
Device Sequence Number8821695
Product Code DSQ
UDI-Device Identifier00813024011170
UDI-Public(01)00813024011170(10)6592956(17)210820
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/20/2021
Device Model Number104911JPN
Device Catalogue Number104911JPN
Device Lot Number6592956
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age42 YR
Patient SexFemale
Patient Weight51 KG